Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 21, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Mar 1, 2011, 11:27 AM EST. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2011, 11:27 AM EST (16:27 UTC)
- Expired
- Mar 1, 2011, 12:30 PM EST
- In force
- 63 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WHUS52 KMFL 011627
SMWMFL
AMZ671-011730-
/O.NEW.KMFL.MA.W.0021.110301T1627Z-110301T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1127 AM EST TUE MAR 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
* UNTIL 1230 PM EST
* AT 1124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF CLOUDS CAPABLE OF PRODUCING WATERSPOUTS... FROM 41 NM EAST
OF SEA RANCH LAKES TO 33 NM EAST OF MIAMI BEACH...MOVING EAST AT 10
KNOTS.
PILOTS REPORTED A WATERSPOUT ABOUT 17 MILES NORTHWEST OF BIMINI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS
SEAS. YOUR BEST COURSE OF EVASIVE ACTION IF THREATENED BY A
WATERSPOUT IS TO MOVE AT A 90 DEGREE ANGLE FROM ITS APPARENT
MOVEMENT. SEEK SAFE HARBOR IMMEDIATELY.
&&
LAT...LON 2612 7912 2588 7919 2579 7923 2562 7933
2569 7958 2584 7952 2587 7951 2615 7940
TIME...MOT...LOC 1626Z 273DEG 10KT 2610 7934 2586 7941
2583 7942 2570 7951
$$
601 follow-up statement
922
FZUS72 KMFL 011727
MWSMFL
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1227 PM EST TUE MAR 1 2011
AMZ671-011736-
/O.EXP.KMFL.MA.W.0021.000000T0000Z-110301T1730Z/
1227 PM EST TUE MAR 1 2011
...SPECIAL MARINE WARNING WILL EXPIRE AT 1230 PM EST...
THE AFFECTED AREA WAS...
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
DOPPLER RADAR INDICATED THAT THE SHOWERS THAT PROMPTED THE SPECIAL
MARINE WARNING HAD WEAKENED AND THEREFORE THE SPECIAL MARINE WARNING
WILL EXPIRE AT 1230 PM EST. HOWEVER...CLOUD CONVERGENCE BANDS AND
ADDITIONAL SHOWERS CONTINUE IN THE WARNING AREA AND MARINERS SHOULD
EXERCISE CAUTION AS WATERSPOUTS ARE STILL POSSIBLE WITH THIS
ACTIVITY.
LAT...LON 2612 7912 2588 7919 2579 7923 2562 7933
2569 7958 2584 7952 2587 7951 2615 7940
TIME...MOT...LOC 1726Z 273DEG 10KT 2609 7915 2585 7922
2582 7924 2569 7933
$$
60What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Mar 1, 9:16 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 1, 9:16 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EST TUE MAR 1 2011
.UPDATE...FOG ACROSS GLADES AND HENDRY COUNTIES AND INTERIOR
SECTIONS OF COLLIER COUNTY CONTINUES TO THIN THIS MORNING AND THE
FOG MENTION WILL BE PULLED SHORTLY. PC SKIES AND THE SW WINDS
AHEAD OF THE FRONTAL BOUNDARY WILL ALLOW THE EAST COAST TO WARM
WELL ABOVE NORMAL THIS AFTERNOON, SO THE FORECAST APPEARS ON
TARGET AND NO CHANGES WILL BE MADE. /TINGLER
&&
.PREV DISCUSSION... /ISSUED 620 AM EST TUE MAR 1 2011/
AVIATION...KAPF EXPERIENCING LIGHT FOG AT THE MOMENT...AND IT
SHOULD CONTINUE AT LEAST THROUGH 15Z...ALTHOUGH MAINLY MVFR TO VFR
CONDITIONS SHOULD PREVAIL. A COLD FRNT IS EXPECTED TO MOVE SOUTH
THROUGH THE LOCAL AREA THIS EVENING AND AS IT DOES SO...WINDS SHOULD
SHIFT TO NW BEHIND THE BOUNDARY. IT LOOKS LIKE THE FRONT COULD
SLOW DOWN JUST A BIT AS IT MOVES THROUGH THE AREA AND IN DOING SO
KEEPS MOST OF THE TERMINALS UNDER AN OVERCAST STRATUS LAYER FROM
00Z THROUGH AT LEAST 08Z. DECIDED TO INDICATE MVFR CEILINGS FOR THAT
PERIOD AS CONFIDENCE IN FORECAST IS NOW HIGHER.
PREV DISCUSSION... /ISSUED 432 AM EST TUE MAR 1 2011/
DISCUSSION...A COLD FRONT EXTENDS FROM OFF THE MID ATLANTIC
COAST AND SOUTHWEST THROUGH NORTH FLORIDA. CONSIDERABLE LOW
CLOUDINESS IS FOUND JUST AHEAD OF AND ALONG THE FRONT.
LOCALLY...SKIES ARE MOSTLY CLEAR TO PARTLY CLOUDY, ALTHOUGH SOME
PATCHY FOG HAS FORMED...MAINLY OVER THE INTERIOR AND WEST COAST.
WE WILL CONTINUE TO CLOSELY MONITOR AREA WEBCAMS, OBSERVATIONS,
AND TRENDS TO SEE IF THE FOG BECOMES MORE DENSE THROUGH DAYBREAK.
A STRONG MID LEVEL SHORTWAVE WILL PROVIDE ENOUGH ENERGY TO PROPEL
THE AFOREMENTIONED COLD FRONT THROUGH THE FLORIDA PENINSULA
TODAY. CLOUD COVER WILL BE ON THE INCREASE THIS AFTERNOON,
ESPECIALLY OVER THE NORTHERN ZONES, BUT WITH WEST TO SOUTHWEST
FLOW...TEMPERATURES ARE STILL EXPECTED TO CLIMB WELL INTO THE
80S. WE AGAIN WENT ABOVE MAV/MET GUIDANCE FOR MAX TEMPS WITH
WIDESPREAD MID AND UPPER 80S FORECAST OVER MUCH OF THE
REGION...EXCEPT FOR SLIGHTLY COOLER READINGS TOWARD THE WEST
COAST.
A FEW SHOWERS COULD DEVELOP BY LATE MORNING IN THE LAKE REGION.
THE REMAINDER OF THE AREA SHOULD REMAIN DRY THROUGH MIDDAY,
ALTHOUGH ISOLATED TO SCATTERED SHOWERS WILL CONTINUE OVER THE
ATLANTIC WATERS. A SECONDARY AND MORE ORGANIZED LINE OF SHOWERS
WILL FORM JUST AHEAD OF THE FRONT...WITH A NARROW BAND OF
CONVECTION GRADUALLY PUSHING SOUTHEAST THIS AFTERNOON AND
EVENING. INCREASING PRECIPITABLE WATERS WILL FAVOR SOME LOCAL
HEAVY DOWNPOURS, BUT OVERALL QPF WILL BE RATHER LOW GIVEN THE
FORWARD SPEED OF THE FRONT. FORECAST SOUNDINGS INDICATE THAT
LAPSE RATES OVER SOUTH FLORIDA WILL REMAIN WEAK WITH MEAGER
AMOUNTS OF CAPE...BUT STILL SUFFICIENT TO GENERATE AT LEAST A FEW
ISOLATED THUNDERSTORMS. SOME OF THESE STORMS MAY CONTAIN GUSTY
WINDS, ALTHOUGH SEVERE WEATHER IS NOT EXPECTED IN THIS
ENVIRONMENT.
SHOWERS WILL EXIT THE SOUTHEAST COAST OVERNIGHT WITH GUSTY
NORTHEAST WINDS EXPECTED BEHIND THE FRONT BY LATE TONIGHT. AS
HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST...THE PRESSURE
GRADIENT WILL REMAIN TIGHT THROUGH AT LEAST FRIDAY. A PRONOUNCED
EASTERLY FLOW WILL RESULT IN INTERVALS OF CLOUDINESS...AND A FEW
SHOWERS ALONG THE EAST COAST AND OVER THE ATLANTIC WATERS. THE
THREAT FOR RIP CURRENTS WILL LIKELY BECOME HIGH ACROSS THE EAST
COAST BEACHES IN THIS PATTERN. DAYTIME HIGHS WILL BE COOLER
WEDNESDAY THROUGH FRIDAY...ALTHOUGH THEY WILL STILL REACH THE
LOW- MID 80S ACROSS THE INTERIOR AND NEAR THE WEST COAST.
WINDS WILL GRADUALLY VEER TO THE SOUTH ON SATURDAY IN ADVANCE OF
THE NEXT SHORTWAVE. MODEL GUIDANCE REMAINS IN REASONABLE
AGREEMENT AND DEPICTS A COLD FRONT REACHING NORTH FLORIDA BY
SATURDAY NIGHT. AS IT PUSHES STEADILY TO THE SOUTHEAST...SOME
SHOWERS MAY DEVELOP ACROSS THE REGION SUNDAY. SLIGHTLY COOLER AND
DRIER AIR WILL RETURN ON MONDAY.
MARINE...A COLD FRONT WILL PASS THROUGH THE REGIONAL WATERS
TONIGHT WITH WINDS SHIFTING TO NORTHEAST AND BECOMING GUSTY. AS
HIGH PRESSURE MOVES OFF THE EASTERN SEABOARD, A TIGHT PRESSURE
GRADIENT WILL RESULT IN A STRONG EASTERLY FLOW THROUGH THE
REMAINDER OF THE WEEK. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
THE ATLANTIC WATERS...BEGINNING THIS EVENING AND CONTINUING
THROUGH FRIDAY. ADVISORY CONDITIONS ARE ALSO EXPECTED ON LAKE
OKEECHOBEE TONIGHT. HOWEVER, SUSTAINED WIND SPEEDS ON THE LAKE
MAY FALL JUST BELOW 20 KNOTS ON WEDNESDAY. SO FOR NOW, THE LAKE
IS UNDER A SMALL CRAFT ADVISORY FOR JUST TONIGHT...BUT THIS MAY
ULTIMATELY BE EXTENDED.
LOCALLY DANGEROUS SURF AND RIP CURRENTS CAN BE EXPECTED OVER THE
ATLANTIC BEACHES WEDNESDAY...AND THEN PERSISTING THROUGH THIS
WEEKEND. A NEW MOON LATE IN THE WEEK MAY EXACERBATE CONDITIONS,
WITH MINOR BEACH EROSION ALSO A POSSIBILITY.
FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE REGION
TONIGHT...WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING
THIS AFTERNOON AND EVENING. HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS IN AN EASTERLY FLOW ON WEDNESDAY. AFTERNOON HUMIDITIES
MAY FALL TO 35 PERCENT OR JUST BELOW FOR A SHORT PERIOD OF TIME
OVER WESTERN AREAS THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 66 77 64 / 30 40 10 10
FORT LAUDERDALE 85 68 78 67 / 20 30 20 10
MIAMI 86 68 78 66 / 10 30 20 10
NAPLES 82 64 80 58 / 20 30 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY
FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY
FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
WEDNESDAY FOR LAKE OKEECHOBEE.
GM...NONE.
&&
DISCUSSION/MARINE...04/AT
AVIATION/RADAR/FIRE...60/BDHazardous weather outlook, Mar 1, 9:31 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 931 AM EST TUE MAR 1 2011 FLZ063-066>075-168-172>174-020545- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 931 AM EST TUE MAR 1 2011 ...SLIGHT RISK OF RIP CURRENTS SOUTHWEST COAST TODAY... ,,,SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS... ...AN INCREASING RISK OF RIP CURRENTS ATLANTIC BEACHES LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWEST WINDS AT 10 KNOTS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE SOUTHWEST COAST BEACHES TODAY. STRONG NORTHEAST WINDS BEHIND A COLD FRONT WILL RESULT IN AN INCREASING RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES LATE TONIGHT. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MAIN IMPACT FROM THESE STORMS WILL BE OCCASIONAL LIGHTNING STRIKES, BRIEF HEAVY RAIN AND GUSTY WINDS. WATERSPOUTS: THE COMBINATION OF CLOUD CONVERGENCE BANDS AND A FAVORABLE LOW LEVEL WIND PROFILE WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF RIP CURRENTS WILL CONTINUE HIGH ALONG THE ATLANTIC COAST DURING THE MIDDLE TO LATTER PART OF THE WEEK DUE TO INCREASING NORTHEAST TO EAST WINDS. IN FACT...STRONG RIP CURRENTS ARE FORECAST TO DEVELOP GIVEN THE EXPECTED PERSISTENCE OF THE STRONG ONSHORE WIND FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 1, 7:27 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 727 AM EST TUE MAR 1 2011 AMZ610-FLZ063-066-067-069>071-073-075-174-011430- LAKE OKEECHOBEE-GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO... EVERGLADES NATIONAL PARK 727 AM EST TUE MAR 1 2011 ...AREAS OF FOG ACROSS INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA... RECENT OBSERVATIONS INDICATE THAT AREAS OF FOG EXTEND FROM THE INTERIOR SECTIONS OF THE EASTERN HALF OF THE PENINSULA AND EXTEND WESTWARD TO THE AREAS SURROUNDING LAKE OKEECHOBEE AND ACROSS MOST OF THE WESTERN HALF OF THE PENINSULA...INCLUDING PORTIONS OF THE NAPLES METRO AREA. SMALLER AREAS OF DENSE FOG IN ISOLATED AREAS ARE CERTAINLY POSSIBLE OVER THE NEXT ONE TO TWO HOURS. VISIBILITIES IN THE FOG WILL BE SIGNIFICANTLY REDUCED TO ONE MILE OR LESS...WITH VISIBILITY IN DENSE FOG POSSIBLY REDUCED TO ONE QUARTER MILE. DRIVERS IN SOUTH FLORIDA...ESPECIALLY ALONG U,S. 27...U.S. 98...INTERSTATE 75...ALLIGATOR ALLEY...AND TAMIAMI TRAIL SHOULD EXERCISE CAUTION THIS MORNING.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:35 AM EST | Small Craft Advisory | MFL | 5 days |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.